Alert archive / Iowa / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Quad Cities, IA

April 1, 201521 counties in Iowa; Henderson County, Mercer County, Rock Island County, Illinois

NWS Quad Cities, IA issued this red flag warning at Apr 1, 2015, 3:42 AM CDT for 21 counties in Iowa; Henderson County, Mercer County, Rock Island County, Illinois. It took effect at Apr 1, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2015, 3:42 AM CDT (08:42 UTC)
In effect from
Apr 1, 2015, 1:00 PM CDT
Expired
Apr 1, 2015, 7:00 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
All 24 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Henderson County, IL, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 63 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2915 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WWUS83 KDVN 010842
RFWDVN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 AM CDT WED APR 1 2015

...DANGEROUS FIRE WEATHER CONDITIONS WEDNESDAY...

.STRONG WINDS...DRY VEGETATION...AND LOW RELATIVE HUMIDITY VALUES
WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS OVER
PORTIONS OF EASTERN IOWA ON WEDNESDAY.

IAZ040-041-051-052-063-064-076-077-087-088-098-011645-
/O.UPG.KDVN.FW.A.0001.150401T1500Z-150402T0000Z/
/O.NEW.KDVN.FW.W.0001.150401T1800Z-150402T0000Z/
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
JEFFERSON-HENRY IA-VAN BUREN-
342 AM CDT WED APR 1 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR EXTREME FIRE CONDITIONS FOR PORTIONS OF
EASTERN IOWA...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A RED FLAG
WARNING FOR EXTREME FIRE CONDITIONS...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...PORTIONS OF EASTERN IOWA ROUGHLY ALONG AND 
  WEST OF A LINE FROM MANCHESTER TO MOUNT PLEASANT.

* TIMING...WINDS WILL INCREASE WEDNESDAY MORNING...WITH THE MOST 
  DANGEROUS CONDITIONS EXPECTED WEDNESDAY AFTERNOON.

* WINDS...SOUTH 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...75 TO 80.

* GRASSLAND FIRE DANGER INDEX...VERY HIGH TO EXTREME.

* IMPACTS...ANY FIRES WILL SPREAD VERY RAPIDLY AND BE VERY 
  DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR 
  BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. OUTDOOR BURNING IS NOT
RECOMMENDED.

&&

$$

RP KINNEY/GIBBS
4 follow-up statements
872 
WWUS83 KDVN 011544
RFWDVN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1044 AM CDT WED APR 1 2015

...EXTREME FIRE WEATHER CONDITIONS TODAY...

.STRONG WINDS...DRY VEGETATION...AND LOW RELATIVE HUMIDITY VALUES
WILL COMBINE TO PRODUCE EXTREME FIRE WEATHER CONDITIONS OVER
PORTIONS OF EASTERN IOWA INTO THIS EVENING.

IAZ040-041-051-052-063-064-076-077-087-088-098-012345-
/O.CON.KDVN.FW.W.0001.150401T1800Z-150402T0000Z/
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
JEFFERSON-HENRY IA-VAN BUREN-
1044 AM CDT WED APR 1 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT FOR PORTIONS
OF EASTERN IOWA DUE TO EXTREME FIRE WEATHER CONDITIONS...

* AFFECTED AREA...PORTIONS OF EASTERN IOWA ROUGHLY ALONG AND 
  WEST OF A LINE FROM MANCHESTER TO MOUNT PLEASANT.

* TIMING...THE MOST DANGEROUS CONDITIONS ARE EXPECTED THIS
  AFTERNOON.

* WINDS...SOUTH 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 25 PERCENT.

* TEMPERATURES...75 TO 80.

* GRASSLAND FIRE DANGER INDEX...EXTREME.

* IMPACTS...IF A GRASS FIRE OR WILDFIRE WERE TO DEVELOP IT WOULD
  SPREAD RAPIDLY AND WOULD BE VERY DIFFICULT TO CONTROL. OUTDOOR
  BURNING IS STRONGLY DISCOURAGED AND SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. OUTDOOR BURNING IS NOT
RECOMMENDED.

&&

$$
486 
WWUS83 KDVN 011837
RFWDVN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
137 PM CDT WED APR 1 2015

...EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS EVENING...

.STRONG WINDS...DRY VEGETATION...AND LOW RELATIVE HUMIDITY VALUES
WILL COMBINE TO PRODUCE EXTREME FIRE WEATHER CONDITIONS OVER
PORTIONS OF EASTERN IOWA AND WESTERN ILLINOIS INTO THIS EVENING.

IAZ042-053-054-065>068-078-089-099-ILZ015-024-025-020000-
/O.EXA.KDVN.FW.W.0001.000000T0000Z-150402T0000Z/
DUBUQUE-JONES-JACKSON-CEDAR-CLINTON-MUSCATINE-SCOTT-LOUISA-
DES MOINES-LEE-ROCK ISLAND-MERCER-HENDERSON-
137 PM CDT WED APR 1 2015

...RED FLAG WARNING IS IN EFFECT UNTIL 7 PM CDT FOR PORTIONS OF
EASTERN IOWA AND WESTERN ILLINOIS DUE TO EXTREME FIRE WEATHER
CONDITIONS...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A RED FLAG
WARNING FOR EXTREME FIRE CONDITIONS...WHICH IS IN EFFECT UNTIL 7
PM CDT THIS EVENING.

* AFFECTED AREA...PORTIONS OF EASTERN IOWA AND FAR WESTERN ILLINOIS.

* TIMING...THE MOST DANGEROUS CONDITIONS ARE EXPECTED THIS
  AFTERNOON.

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...UPPER 70S TO NEAR 80.

* GRASSLAND FIRE DANGER INDEX...EXTREME.

* IMPACTS...IF A GRASS FIRE OR WILDFIRE WERE TO DEVELOP IT WOULD
  SPREAD RAPIDLY AND WOULD BE VERY DIFFICULT TO CONTROL. OUTDOOR
  BURNING IS STRONGLY DISCOURAGED AND SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. OUTDOOR BURNING IS NOT
RECOMMENDED.

&&

$$

IAZ040-041-051-052-063-064-076-077-087-088-098-020000-
/O.CON.KDVN.FW.W.0001.000000T0000Z-150402T0000Z/
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-KEOKUK-WASHINGTON-
JEFFERSON-HENRY IA-VAN BUREN-
137 PM CDT WED APR 1 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR PORTIONS OF EASTERN IOWA DUE TO EXTREME FIRE WEATHER
CONDITIONS...

* AFFECTED AREA...PORTIONS OF EASTERN IOWA.

* TIMING...THE MOST DANGEROUS CONDITIONS ARE EXPECTED THIS 
  AFTERNOON.

* WINDS...SOUTH 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* TEMPERATURES...UPPER 70S TO LOWER 80S.

* GRASSLAND FIRE DANGER INDEX...EXTREME.

* IMPACTS...IF A GRASS FIRE OR WILDFIRE WERE TO DEVELOP IT WOULD 
  SPREAD RAPIDLY AND WOULD BE VERY DIFFICULT TO CONTROL. OUTDOOR 
  BURNING IS STRONGLY DISCOURAGED AND SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. OUTDOOR BURNING IS NOT
RECOMMENDED.

&&

$$
596 
WWUS83 KDVN 012132
RFWDVN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 PM CDT WED APR 1 2015

...EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS
EVENING...

.STRONG WINDS...DRY VEGETATION...AND LOW RELATIVE HUMIDITY VALUES
WILL COMBINE TO PRODUCE EXTREME FIRE WEATHER CONDITIONS OVER
PORTIONS OF EASTERN IOWA AND WESTERN ILLINOIS INTO THIS EVENING.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-025-
020000-
/O.CON.KDVN.FW.W.0001.000000T0000Z-150402T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-MERCER-HENDERSON-
432 PM CDT WED APR 1 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS DUE TO
EXTREME FIRE WEATHER CONDITIONS...

* AFFECTED AREA...ALL OF EASTERN IOWA AND FAR NORTHWEST ILLINOIS.

* TIMING...THROUGH EARLY EVENING. 

* WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 TO 22 PERCENT.

* TEMPERATURES...IN THE UPPER 70S AND LOWER 80S.

* GRASSLAND FIRE DANGER INDEX...EXTREME.

* IMPACTS...IF A GRASS FIRE OR WILDFIRE WERE TO DEVELOP IT WOULD 
  SPREAD RAPIDLY AND WOULD BE VERY DIFFICULT TO CONTROL. OUTDOOR 
  BURNING IS STRONGLY DISCOURAGED AND SHOULD BE AVOIDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. OUTDOOR BURNING IS NOT
RECOMMENDED.

&&

$$

SHEETS
326 
WWUS83 KDVN 020006
RFWDVN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
706 PM CDT WED APR 1 2015

...ELEVATED FIRE DANGER CONTINUING THIS EVENING... 

.STRONG SOUTH WINDS...WARM TEMPERATURES AND LOW HUMIDITY WILL
RESULT IN A CONTINUED ELEVATED FIRE DANGER THIS EVENING.
INCREASING HUMIDITY LEVELS AND DECREASING WINDS WILL GRADUALLY
REDUCE THE FIRE DANGER AS THE EVENING PROGRESSES.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024-025-
020115-
/O.EXP.KDVN.FW.W.0001.000000T0000Z-150402T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-MERCER-HENDERSON-
706 PM CDT WED APR 1 2015

...RED FLAG WARNING FOR EASTERN IOWA AND NORTHWEST ILLINOIS HAS
EXPIRED...

HUMIDITY LEVELS WILL SLOWLY INCREASE THIS EVENING...REDUCING THE
FIRE DANGER LEVELS FROM THE EXTREME VALUES OBSERVED OVER THE AREA
THIS AFTERNOON DOWN TO VERY HIGH...OR HIGH. SOUTH WINDS FROM 20
TO 30 MPH WILL DIMINISH TO 15 TO 25 MPH BY MIDNIGHT...WHILE
RELATIVE HUMIDITY LEVELS INCREASE ABOVE 30 PERCENT.

THESE CONDITIONS WILL STILL RESULT IN AN ELEVATED THREAT OF
SPREADING WILDFIRES THIS EVENING AND OUTDOOR BURNING IS DISCOURAGED.

$$

SHEETS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this red flag warning went out at Mar 31, 11:49 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Mar 31, 11:49 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1149 PM CDT TUE MAR 31 2015

.UPDATE...
ISSUED AT 1058 PM CDT TUE MAR 31 2015

TEMPERATURES WERE DROPPING RAPIDLY THIS EVENING DUE TO THE VERY
DRY AIR...LIGHT WINDS AND CLEAR SKIES. OF THE SHORT TERM
MODELS...ONLY THE LATEST HI RES RAP WAS COMING CLOSE TO CAPTURING
THE RATE OF FALL...WHICH IS SEVERAL DEGREES AHEAD OF THE OTHER
SHORT TERM MODELS AND THE FORECAST.

IN-COMING HIGH THIN CLOUDS IN THE NW FLOW OUT OF THE PLAINS AND A
WEAK SE RETURN FLOW DEVELOPING TOWARD MORNING AHEAD OF THE PLAINS
TROUGH SHOULD SLOW THE RATE OF FALL TOWARD SUNRISE. AHEAD OF
THIS...WILL HAVE SEVERAL MORE HOURS OF IDEAL RADIATIONAL COOLING
AND HAVE THUS UPDATED THE FORECAST TO LOWER MINS TO THE LOWER 30S
NORTH AND NORTHEAST...WHILE THE SW SHOULD STILL BE LIMITED TO THE
MID 40S. SOME VALLEY SITES IN THE NORTH WILL LIKELY DROP BELOW
FREEZING.

&&

.SYNOPSIS...
ISSUED AT 346 PM CDT TUE MAR 31 2015

TEMPS WELL ABOVE NORMAL AND MAINLY WELL IN THE 60S TO LOWER 70S AT 3PM
WITH DEEP MIXING...DRY GROUND AND ABUNDANT SUNSHINE. THE ONLY
EXCEPTION BEING PORTIONS OF FAR NORTHWEST IL COUNTIES WHICH ARE SEEING
MORE CUMULUS WHERE BETTER LOW LEVEL MOISTURE LINGERING IN WAKE OF
LAKE ENHANCED BOUNDARY LIMITING TEMPS TO UPPER 50S/NEAR 60 FEW SPOTS.

PASSAGE OF SURFACE AND UPPER LEVEL RIDGING SUPPORTS DRY AND MAINLY
CLEAR SKIES MUCH OF NEXT 24 HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 346 PM CDT TUE MAR 31 2015

SURFACE RIDGE AXIS WILL PASS THROUGH THE CWA THIS EVENING THEN SHIFT
INTO OHIO VALLEY OVERNIGHT. SKIES WILL BE MAINLY CLEAR WITH WINDS
BECOMING LIGHT THEN SHIFTING TO SOUTHEAST AND SOUTH OVERNIGHT.
COOLEST LOW TEMPS (MAINLY 30S) FAVORED NORTHEAST HALF OF CWA WITH
MILDER LOWS IN THE 40S FAR WEST AND SOUTHWEST CWA WHERE STRONGER
SOUTHERLY WINDS EXPECTED TO DEVELOP OVERNIGHT.

WEDNESDAY...MAIN ITEM IS FIRE WEATHER CONCERNS OTHERWISE... WINDY AND
WARM WITH HIGHS IN THE 70S AREAWIDE BENEATH MAINLY SUNNY SKIES.
THE GUSTY SOUTHERLY WINDS 15-30 MPH AND DRY VEGETATION COMBINED WITH
LOWERING RELATIVE HUMIDITY VALUES WILL POSE VERY HIGH TO EXTREME FIRE
DANGER POTENTIAL. SEE FIRE WEATHER SECTION BELOW.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 346 PM CDT TUE MAR 31 2015

FORECAST FOCUS ON THUNDERSTORMS WEDNESDAY NIGHT THEN A SNOW
POTENTIAL ON FRIDAY. CONVECTIVELY ACTIVE PATTERN NEXT WEEK.

WEDNESDAY NIGHT...MOST OPERATIONAL MODELS HAVE SLOWED THE SYSTEM
JUST ENOUGH TO KEEP THE FIRST HALF OF THE EVENING DRY. FORECAST
SOUNDINGS SHOW DRY LOW LEVELS. BELIEVE THE GFS IS A BIT TOO
AGGRESSIVE WITH BRINGING QPF EASTWARD. THIS SLOWER MOVEMENT ALSO
DIMINISHES THE POTENTIAL FOR STRONGER STORMS AND INDEED SPC HAS
SHIFTED THE MARGINAL SEVERE FARTHER TO THE WEST OF THE DVN CWA.
UPPER LEVEL TROUGH WILL PROVIDE LARGE SCALE ASCENT AND WITH
INCREASING MOISTURE SHOWERS AND THUNDERSTORMS WILL BE AT LEAST
LIKELY. RAINFALL AMOUNTS MAY POTENTIALLY BE UP TO AN INCH IN OUR
WESTERN CWA...WITH LESSER AMOUNTS FARTHER EAST.

THURSDAY...SHOWERS AND THUNDERSTORMS WILL GRADUALLY END FROM NW TO
SE AS A COLD FRONT PUSHES SLOWLY ACROSS THE CWA. TEMPERATURES WILL
BE COOLER WITH HIGHS IN THE LOWER TO MID 60S.

FRIDAY...INTERESTING SCENARIO AS COLDER AIR INVADES THE CWA AS A
SECONDARY COLD FRONT AND UPPER LEVEL TROUGH PUSH INTO THE REGION.
THE ECMWF/GFS ALLOWS FOR CYCLOGENESIS IN THE SOUTHERN PLAINS TO PUSH
NORTHEAST AND INTENSIFY AS IT TRACKS INTO THE OHIO VALLEY. 850 MB
TEMPERATURES LOWER TO -4 TO -6C WHICH WOULD SUGGEST RAIN TURNING TO
SNOW. HOWEVER...1000-500 MB THICKNESS VALUES DON'T COOL DOWN TO THE
TRADITIONAL 540 THICKNESS FOR SNOW UNTIL LATER IN THE AFTERNOON AND
BY THAT TIME THE DEEPER MOISTURE IS STARTING TO SHIFT TO OUR EAST.
OTHER FACTORS TO CONSIDER TO DOWNPLAY ANY ACCUMULATION IS THIS IS
OCCURRING DURING THE DAY AND THE GROUND WILL BE WARM. FOR NOW WILL
MENTION RAIN/SNOW MIX OR CHANGING TO SNOW IN THE AFTERNOON.
TEMPERATURES WILL ALSO BE FALLING DURING THE DAY INTO THE 30S.

SUNDAY THROUGH TUESDAY...ACTIVE CONVECTIVE PATTERN AS UPPER FLOW
BECOMES MORE SOUTHWESTERLY COMBINED WITH GULF MOISTURE TRANSPORT...
ALONG WITH SYNOPTIC BOUNDARIES PUSHING INTO THE MIDWEST. THIS
APPEARS TO BE A PERIOD OF ACTIVE THUNDERSTORMS ALONG WITH MILD TO
WARM TEMPERATURES.

HAASE

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1149 PM CDT TUE MAR 31 2015

VFR CONDITIONS WITH LIGHT WINDS AND CLEAR SKIES WILL BE THE RULE
THROUGH THE REST OF TONIGHT THROUGH EARLY WEDNESDAY MORNING.
LIGHT SOUTH WINDS WILL INCREASE TO 15 TO 25 KTS OR STRONGER BY
LATE MORNING AHEAD OF A DEVELOPING COLD FRONT IN THE PLAINS. THIS
COLD FRONT WILL PUSH THROUGH THE AREA LATE WEDNESDAY
NIGHT...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. AT THE
EARLIEST...THUNDERSTORMS MAY REACH THE BRL...CID AND DBQ TERMINALS
BETWEEN 03Z AND 06Z...BUT ARE MORE LIKELY TO BE WIDESPREAD AFTER
THE 06Z TAF ENDING PERIOD AND THUS NOT INCLUDED IN THE LATEST
FORECASTS. GUSTY SOUTH WINDS WILL LIKELY BE SUSTAINED AT 15 TO 20
KTS WELL INTO THE EVENING HOURS.

&&

.FIRE WEATHER...
ISSUED AT 346 PM CDT TUE MAR 31 2015

SOUTHERLY WINDS WILL INCREASE ON WEDNESDAY INTO RANGE OF 15 TO 25 MPH
WITH GUSTS TO NEAR 35 MPH AT TIMES. THIS COUPLED WITH VERY DRY
VEGETATION WILL LEAD TO A VERY HIGH TO EXTREME RISK OF FIRE DANGER
ON WEDNESDAY. THERE IS SOME POTENTIAL FOR RED FLAG WARNING
CRITERIA BEING MET...ESPECIALLY PORTIONS OF EASTERN IOWA WHERE
CURRENTLY FORECASTING MIN RELATIVE HUMIDITY VALUES NEAR 25 PERCENT
AND WINDS NEAR 25 MPH SUSTAINED CRITERIA. GIVEN THE ABOVE HAVE
GONE WITH A FIRE WEATHER WATCH FOR PORTIONS OF EASTERN IOWA WHERE
THE RED FLAG WARNING CRITERIA CLOSEST TO BEING MET AND WHERE GFDI
VALUES ARE IN EXTREME CATEGORY. THE CONCERN IS THAT WITH DRY
GROUND AND SLIGHTLY BACKED SOUTHEAST WIND JUST OFF SURFACE PULLING
IN DRY AIR FROM DEPARTING HIGH THAT THE DEWPOINTS FORECAST IN THE
UPPER 30S TO LOWER 40S MAY BE A BIT TOO HIGH. WHEN MIXING DOWN
FROM FCST SOUNDINGS (875-850 MB) ACTUALLY YIELDS LOWER DEWPTS IN
MID/UPPER 30S FAIRLY WIDESPREAD. THUS...COULD SEE MORE OF AREA
CLOSER TO RED FLAG WARNING CRITERIA.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FIRE WEATHER WATCH FROM 10 AM CDT WEDNESDAY THROUGH WEDNESDAY
     EVENING FOR BENTON-BUCHANAN-DELAWARE-HENRY IA-IOWA-
     JEFFERSON-JOHNSON-KEOKUK-LINN-VAN BUREN-WASHINGTON.

IL...NONE.
MO...NONE.
&&

UPDATE...SHEETS
SYNOPSIS...05
SHORT TERM...05
LONG TERM...HAASE
AVIATION...SHEETS
FIRE WEATHER...05
Hazardous weather outlook, Mar 31, 4:04 PM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 PM CDT TUE MAR 31 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-012115-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
404 PM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY SOUTH WINDS OF 15 TO 30 MPH...LOW RELATIVE HUMIDITY AND DRY
VEGETATION WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS ON
WEDNESDAY...ESPECIALLY FOR PORTIONS OF EASTERN IOWA WHERE A FIRE
WEATHER WATCH HAS BEEN ISSUED.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY.
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

Nearby

Red Flag Warnings in Iowa, 2015Red Flag Warnings in Illinois, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.